Alert archive / South Dakota / Red Flag Warnings in 2024
Red Flag Warning 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Apr 10, 2024, 2:31 PM CDT for 18 counties in South Dakota; Plymouth County, Woodbury County, Iowa; Dakota County, Dixon County, Nebraska. It took effect at Apr 11, 2024, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2024, 2:31 PM CDT (19:31 UTC)
- In effect from
- Apr 11, 2024, 12:00 PM CDT
- Expired
- Apr 11, 2024, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 22 counties
Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS83 KFSD 101931 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 231 PM CDT Wed Apr 10 2024 SDZ050-052-053-057>060-063>065-068-069-110345- /O.UPG.KFSD.FW.A.0006.240411T1700Z-240412T0100Z/ /O.NEW.KFSD.FW.W.0008.240411T1700Z-240412T0100Z/ Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-Charles Mix- Douglas-Hutchinson-Bon Homme-Yankton- 231 PM CDT Wed Apr 10 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In South Dakota, Gregory, Jerauld, Sanborn, Brule, Aurora, Davison, Hanson, Charles Mix, Douglas, Hutchinson, Bon Homme and Yankton. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001-012-020-031-SDZ038-039-054-055-061-062-067-110345- /O.EXA.KFSD.FW.A.0006.240411T1700Z-240412T0100Z/ Lyon-Sioux-Plymouth-Woodbury-Beadle-Kingsbury-Miner-Lake-McCook- Minnehaha-Lincoln- 231 PM CDT Wed Apr 10 2024 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST CENTRAL SOUTH DAKOTA PARTS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA... The National Weather Service in Sioux Falls has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...In Iowa, Lyon, Sioux, Plymouth and Woodbury. In South Dakota, Beadle, Kingsbury, Miner, Lake, McCook, Minnehaha and Lincoln. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ013-014-SDZ066-070-071-110345- /O.CON.KFSD.FW.A.0006.240411T1700Z-240412T0100Z/ Dixon-Dakota-Turner-Clay-Union- 231 PM CDT Wed Apr 10 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST NEBRASKA AND FAR SOUTHEAST SOUTH DAKOTA... * AFFECTED AREA...In Nebraska, Dixon and Dakota. In South Dakota, Turner, Clay and Union. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
209 WWUS83 KFSD 110146 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 846 PM CDT Wed Apr 10 2024 SDZ050-052-053-057>060-063>065-068-069-111000- /O.CON.KFSD.FW.W.0008.240411T1700Z-240412T0100Z/ Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-Charles Mix- Douglas-Hutchinson-Bon Homme-Yankton- 846 PM CDT Wed Apr 10 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA... * AFFECTED AREA...In South Dakota, Gregory, Jerauld, Sanborn, Brule, Aurora, Davison, Hanson, Charles Mix, Douglas, Hutchinson, Bon Homme and Yankton. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001-012-020-031-NEZ013-014-SDZ038-039-054-055-061-062-066-067- 070-071-111000- /O.CON.KFSD.FW.A.0006.240411T1700Z-240412T0100Z/ Lyon-Sioux-Plymouth-Woodbury-Dixon-Dakota-Beadle-Kingsbury-Miner- Lake-McCook-Minnehaha-Turner-Lincoln-Clay-Union- 846 PM CDT Wed Apr 10 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST CENTRAL TO FAR SOUTHEAST SOUTH DAKOTA...PARTS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA... * AFFECTED AREA...In Iowa, Lyon, Sioux, Plymouth and Woodbury. In Nebraska, Dixon and Dakota. In South Dakota, Beadle, Kingsbury, Miner, Lake, McCook, Minnehaha, Turner, Lincoln, Clay and Union. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
151 WWUS83 KFSD 110808 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 308 AM CDT Thu Apr 11 2024 IAZ020-031-NEZ013-014-SDZ038-054-061-066-070-071-111615- /O.UPG.KFSD.FW.A.0006.240411T1700Z-240412T0100Z/ /O.EXA.KFSD.FW.W.0008.240411T1700Z-240412T0100Z/ Plymouth-Woodbury-Dixon-Dakota-Beadle-Miner-McCook-Turner-Clay- Union- 308 AM CDT Thu Apr 11 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEASTERN SOUTH DAKOTA, NORTHWESTERN IOWA, AND FAR NORTHEASTERN NEBRASKA... The National Weather Service in Sioux Falls has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Iowa, Plymouth and Woodbury. In Nebraska, Dixon and Dakota. In South Dakota, Beadle, Miner, McCook, Turner, Clay and Union. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 21 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ050-052-053-057>060-063>065-068-069-111615- /O.CON.KFSD.FW.W.0008.240411T1700Z-240412T0100Z/ Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-Charles Mix- Douglas-Hutchinson-Bon Homme-Yankton- 308 AM CDT Thu Apr 11 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHEASTERN AND SOUTHCENTRAL SOUTH DAKOTA... * AFFECTED AREA...In South Dakota, Gregory, Jerauld, Sanborn, Brule, Aurora, Davison, Hanson, Charles Mix, Douglas, Hutchinson, Bon Homme and Yankton. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ001-012-SDZ039-055-062-067-111615- /O.CON.KFSD.FW.A.0006.240411T1700Z-240412T0100Z/ Lyon-Sioux-Kingsbury-Lake-Minnehaha-Lincoln- 308 AM CDT Thu Apr 11 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN SOUTH DAKOTA AND NORTHWESTERN IOWA... * AFFECTED AREA...In Iowa, Lyon and Sioux. In South Dakota, Kingsbury, Lake, Minnehaha and Lincoln. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 26 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
009 WWUS83 KFSD 111453 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 953 AM CDT Thu Apr 11 2024 IAZ001-012-SDZ039-055-062-067-111600- /O.CAN.KFSD.FW.A.0006.240411T1700Z-240412T0100Z/ Lyon-Sioux-Kingsbury-Lake-Minnehaha-Lincoln- 953 AM CDT Thu Apr 11 2024 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN SOUTH DAKOTA AND NORTHWESTERN IOWA... The National Weather Service in Sioux Falls has cancelled the Fire Weather Watch. Additional clouds as well as spotty showers should limit the area to high to very high fire danger. $$ IAZ020-031-NEZ013-014-SDZ038-050-052>054-057>061-063>066-068>071- 120100- /O.CON.KFSD.FW.W.0008.240411T1700Z-240412T0100Z/ Plymouth-Woodbury-Dixon-Dakota-Beadle-Gregory-Jerauld-Sanborn- Miner-Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas- Hutchinson-Turner-Bon Homme-Yankton-Clay-Union- 953 AM CDT Thu Apr 11 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND FAR SOUTHEAST SOUTH DAKOTA NORTHEAST NEBRASKA AND PARTS OF NORTHWEST IOWA... * AFFECTED AREA...In Iowa, Plymouth and Woodbury. In Nebraska, Dixon and Dakota. In South Dakota, Beadle, Gregory, Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, Yankton, Clay and Union. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
451 WWUS83 KFSD 120056 RFWFSD URGENT - FIRE WEATHER MESSAGE National Weather Service Sioux Falls SD 756 PM CDT Thu Apr 11 2024 IAZ020-031-NEZ013-014-SDZ038-050-052>054-057>061-063>066-068>071- 120200- /O.EXP.KFSD.FW.W.0008.000000T0000Z-240412T0100Z/ Plymouth-Woodbury-Dixon-Dakota-Beadle-Gregory-Jerauld-Sanborn- Miner-Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas- Hutchinson-Turner-Bon Homme-Yankton-Clay-Union- 756 PM CDT Thu Apr 11 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND FAR SOUTHEAST SOUTH DAKOTA NORTHEAST NEBRASKA AND PARTS OF NORTHWEST IOWA... With rising relative humidity and decreasing northwesterly winds, the Red Flag Warning will be allowed to expire at 8 PM CDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:00 PM CDT, 2 hours 31 minutes earlier. Its key messages:
- More light rain chances (20%-40%) will return this afternoon and Thursday afternoon with only a few hundredths of accumulation expected. Showers late this afternoon and evening could produce wind gusts of 40 to 50 mph.
- A Fire Weather Watch has been issued for portions of southeastern and southcentral SD along with far northeastern NE for Thursday afternoon.
- The combination of mild, dry, and breezy conditions will lead to more elevated fire weather concerns over the weekend.
- The uncertainty continues in the extended portions of the forecast with ensemble guidance continuing to show up between a 10-15 degree spread in potential highs over the weekend.
Area forecast discussion, Apr 10, 12:00 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1200 PM CDT Wed Apr 10 2024
.KEY MESSAGES...
- More light rain chances (20%-40%) will return this afternoon
and Thursday afternoon with only a few hundredths of
accumulation expected. Showers late this afternoon and evening
could produce wind gusts of 40 to 50 mph.
- A Fire Weather Watch has been issued for portions of
southeastern and southcentral SD along with far northeastern
NE for Thursday afternoon.
- The combination of mild, dry, and breezy conditions will lead
to more elevated fire weather concerns over the weekend.
- The uncertainty continues in the extended portions of the
forecast with ensemble guidance continuing to show up between
a 10-15 degree spread in potential highs over the weekend.
&&
.UPDATE...
Issued at 1118 AM CDT Wed Apr 10 2024
No big changes. The late afternoon/evening isolated to
scattered showers could produce wind gusts of 40 to 50 mph. Dry
subcloud layer, weak instability and some hints from the hi res
models are suggesting this potential.
&&
.DISCUSSION...
Issued at 435 AM CDT Wed Apr 10 2024
The Short Term (Today & Tonight):
Another warm and breezy day will be on tap for the day. Taking a
look at satellite imagery, mostly clear conditions continue with
morning temperatures hovering in the mid 30s to low 40s. The mostly
quiet conditions will continue into the afternoon hours as deeper
mixing helps transport warmer and drier air to the surface along
with increasing northwesterly winds. However, with the 850 mb LLJ
mostly centered over the central portions of South Dakota the
strongest winds will likely be isolated to areas west of the James
River with gusts between 25-35 mph expected this afternoon. With
today being a similar set up to yesterday, deeper mixing and strong
northwesterly winds will likely cause temperatures to slightly
overperform.
As a result, ended up nudging our temperatures towards the
50th percentile of guidance with highs peaking in the upper 60s to
low 70s for the day. This combined with the mostly dry and breezy
conditions will lead to some marginal fire weather concerns.
Shifting gears to our precipitation chances, a weak cold front will
continue to drift southeastwards across the area throughout the day
ahead of an incoming trough. Areas of light to moderate showers
will likely develop starting this afternoon as an area of
increased lift interacts with 200-300 J/kg of instability across
the area. However, with limited saturation available aloft;
accumulations are expected to be light with only a few
hundredths expected at best. Otherwise, the showery activity
will likely continue into the overnight hours before dissipating
around daybreak tomorrow as our overnight lows dip into the
upper 30s to low 40s for the night.
The Long Term (Thursday-Tuesday):
Heading into the extended period, any lingering precipitation east
of I-29 should begin tapering off just after daybreak Thursday
morning giving way to quieter conditions with mostly clear skies
west of I-29. With linger cold air advection (CAA) aloft and deeper
mixing, our overall temperatures will feel a touch cooler than the
previous day with highs expected to peak in the mid 50s to low 60
for the day. As the surface pressure gradient (SPG) continues to
tighten, northwesterly surface winds will strengthen throughout the
day with gusts between 35-45 mph possible throughout the day.
Looking aloft, another quick shortwave is expected dive
southeastwards across areas east of I-29 Thursday afternoon bringing
an area increased isentropic lift.
As this lift interacts with about 100-200 J/kg of instability, a
cumulus field will develop with a few embedded sprinkles to light
showers through Thursday evening. With PWAT values running in the
10th percentile according the the ESAT Tables which means dry air is
present; expecting accumulations to be limited to a few hundredths at
best. Lastly, deeper mixing will likely transport drier air to the
surface dropping our RH values into the lower 20s to low 30. The
combination of mild temperatures, stronger northwesterly winds, and
drier air will lead to high to very high fire danger across most of
the area with the greatest concerns being along the Missouri River
and west of the James River. With all this in mind, a fire weather
watch has been issued for these areas from 17z on Thursday through
01z on Friday. Otherwise, quieter conditions return by Thursday
night as a broad surface high moves through the region with
overnight lows falling into the low to mid 30s for the night.
Looking into the weekend, quieter and potentially warmer conditions
are ahead as the upper-level component of the ridge builds across
the area by Friday. Southerly to southwesterly surface flow along
with increased WAA underneath the ridging could lead to some fairly
impressive temperatures with most guidance continuing to show highs
potentially in the upper 70s to low 80s through Sunday. While the
spread continues gradually shrink in recent model runs, both
deterministic and ensemble guidance continue to show a 10-15 degree
spread for high temperatures over the weekend. Looking at ensemble
guidance, the GEPS continues to be the warmest solution among
guidance with both the Euro and GEFS trending towards the mean (low
to mid 70s). However, with temperatures continuing to trend towards
the 90th to 97.5th percentile of climatology at 850 mb according to
the ESAT Tables; its still a bit hard to discount the NBM
temperatures at this time. Lastly, continued warmth along with
breezier conditions over the weekend will lead to more elevated fire
weather concerns area wide.
By early next week, a pattern shift is likely on the horizon as more
concrete rain chances return to the region with a potentially strong
system lifting out of the Desert southwest. However, uncertainty
still remains with location and intensity differences among long-
range deterministic guidance.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1157 AM CDT Wed Apr 10 2024
Scattered showers are expected late this afternoon into the
evening. The main concerns with these showers will be the
potential for wind gusts of 40 to 50 mph. A few showers may
linger through the night into Thursday morning, the better
chances at night will be east of I-29. Strong northwest winds
away from the showers are also expected, with gusts of 25 to 30
mph possible tonight and 35 to 40 mph early Thursday morning.
Outside of any showers and strong winds, VFR conditions are
expected.
&&
.FIRE WEATHER...
Issued at 500 AM CDT Wed Apr 10 2024
As alluded to above, deep mixing will help transport drier air
and stronger winds down to the surface today with minRH values
expected to be in the upper 20s to low 30s for the day. This
along with warm temperatures and increasing northwesterly winds
with gusts up to 35 mph will lead to some marginal fire weather
concerns especially west of I-29. Otherwise, the better day for
fire weather concerns will be on Thursday. Lower dewpoints in
the upper teens to 20s will lead to MinRH values in the lower
20s to lower 30 percent range. Combine this with deeper mixing
and strong northwesterly winds with gusts between 35-45 mph and
high to very fire danger will be possible. As a result, a fire
weather watch has been issued for areas west of the James River
and along the Missouri River Valley starting Thursday afternoon.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Thursday afternoon through Thursday
evening for SDZ050-052-053-057>060-063>066-068>071.
MN...None.
IA...None.
NE...Fire Weather Watch from Thursday afternoon through Thursday
evening for NEZ013-014.
&&
UPDATE...08
DISCUSSION...Gumbs
AVIATION...08
FIRE WEATHER...GumbsHazardous weather outlook, Apr 10, 8:26 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 826 AM CDT Wed Apr 10 2024 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-SDZ038>040-054>056-061-062-067-111045- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Miner-Lake-Moody-McCook- Minnehaha- 826 AM CDT Wed Apr 10 2024 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, east central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. A few sprinkles to light showers with an occasional rumble of thunder will be possible this afternoon with up to a few hundredths of accumulation expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Continued mild, dry, and breezy conditions into the weekend will lead to more elevated fire weather concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NEZ013-014-SDZ050-052-053-057>060-063>066-068>071-111045- Dixon-Dakota-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson- Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-Clay-Union- 826 AM CDT Wed Apr 10 2024 This Hazardous Weather Outlook is for northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. A few sprinkles to light showers with an occasional rumble of thunder will be possible this afternoon with up to a few hundredths of accumulation expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Fire Weather Watch is in effect for areas along the Missouri River Valley and west of the James River for Thursday Afternoon. Continued mild, dry, and breezy conditions into the weekend will lead to more elevated fire weather concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:18 AM CDT | Fire Weather Watch | FSD | Aurora, Beadle, Bon Homme, Brule, Charles Mix, Clay and 16 more | 31 hr |
Nearby
Red Flag Warnings in South Dakota, 2024Red Flag Warnings in Iowa, 2024Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.